Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Diphenhydramine HCI - how safe for long term use? beatrix34

Posted by LynneDa on May 26, 2004, at 11:45:28

In reply to Diphenhydramine HCI - how safe for long term use?, posted by beatrix34 on May 19, 2004, at 11:28:16

Hi Beatrix -
After taking any anti-histamine over a long period of time and then quitting, there is indeed the chance that it will make your allergies worse. It's a rebound effect and I can't remember the physiological chain of events that occurs, but basically it causes even more sensitivity to allergens and I think overproduction of histamines? Anyway, your doctor should be able to tell you about it. It's not dangerous by any means, just annoying!

Maybe vary what you take. I also use tylenol PM, midol pms, and cough medicine to sleep so I'm not always taking the same things. I also tried sleeping pills, but they made me way too groggy the next day. Good luck!
~ Lynne
>>>>>>>>>>>>>>>>>>>>>>>>>>>>>>>>>

Does anyone know whether it is safe to be taking 50mg of Diphenhydramine a night? I have been taking it for a week now and it seems to be helping me sleep through my Effexor induced insomnia, but I don't want to continue to take it if it is going to cause me any problems in the long term. Does anyone have any info? I have chcecked the net but haven't been able to find any answers.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:LynneDa thread:348567
URL: http://www.dr-bob.org/babble/20040521/msgs/350759.html